By Topic

On the Randomness of Independent Experiments

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Holenstein, T. ; Inst. of Theor. Comput. Sci., ETH Zurich, Zurich, Switzerland ; Renner, R.

Smooth entropies characterize basic information-theoretic properties of random variables, such as the number of bits required to store them or the amount of uniform randomness that can be extracted from them (possibly with respect to side information). In this paper, explicit and almost tight bounds on the smooth entropies of n-fold product distributions, Pn, are derived. These bounds are expressed in terms of the Shannon entropy of a single distribution, P . The results can be seen as an extension of the asymptotic equipartition property (AEP).

Published in:

Information Theory, IEEE Transactions on  (Volume:57 ,  Issue: 4 )